Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 124, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 14, 2007, 4:24 AM CDT for Issaquena County, Sharkey County, Mississippi. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 14, 2007, 4:24 AM CDT (09:24 UTC)
- Expired
- Apr 14, 2007, 5:00 AM CDT
- In force
- 36 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Issaquena County, MS, Sharkey County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 105 km from the middle of the area, began a volume at 09:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 14, 1:41 AM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 9.4 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2703 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 468 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 140924
SVRJAN
MSC055-125-141000-
/O.NEW.KJAN.SV.W.0124.070414T0924Z-070414T1000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
424 AM CDT SAT APR 14 2007
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ISSAQUENA COUNTY IN WEST CENTRAL MISSISSIPPI...
SHARKEY COUNTY IN WEST CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF ROLLING FORK...
* UNTIL 500 AM CDT
* AT 424 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
FITLER...AND MOVING NORTHEAST AT 65 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ROLLING FORK BY 435 AM CDT...
8 MILES SOUTHEAST OF ANGUILLA BY 440 AM CDT...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3289 9108 3261 9110 3264 9101 3260 9101
3264 9076 3283 9074 3307 9071
$$
EEC1 follow-up statement
000
WWUS54 KJAN 140942
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
441 AM CDT SAT APR 14 2007
MSC055-140951-
/O.CAN.KJAN.SV.W.0124.000000T0000Z-070414T1000Z/
ISSAQUENA MS-
441 AM CDT SAT APR 14 2007
...THE SEVERE THUNDERSTORM WARNING FOR ISSAQUENA COUNTY IS
CANCELLED...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
TO BELOW SEVERE LIMITS.
LAT...LON 3307 9088 3267 9095 3267 9073 3283 9074
3308 9066
$$
MSC125-141000-
/O.CON.KJAN.SV.W.0124.000000T0000Z-070414T1000Z/
SHARKEY MS-
441 AM CDT SAT APR 14 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 AM CDT
FOR SHARKEY COUNTY...
AT 441 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED 6 MILES EAST OF ROLLING FORK...MOVING
NORTHEAST AT 65 MPH.
LAT...LON 3307 9088 3267 9095 3267 9073 3283 9074
3308 9066
$$
EECWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 9:08 PM CDT, 7 hours 16 minutes earlier.
Area forecast discussion, Apr 13, 9:08 PM CDT, 7 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 908 PM CDT FRI APR 13 2007 .SHORT TERM... DID NOT MAKE ANY BIG ADJUSTMENTS TO THE FORECAST. TWEAKED HOURLY VALUES. MOISTURE WAS NOT MOVING INTO THE AREA AS QUICKLY AS EXPECTED...MADE SOME SMALL ADJUSTMENTS TO THE DEWPOINTS THROUGH THE EVENING. WITH CLOUDS MOVING NOT SURE HOW COOL THE AREA WILL GET...SO STUCK WITH GUIDANCE VALUES. WILL HOLD OFF ON AN UPDATE AT THIS POINT. WILL LIKELY DO AN UPDATE LATER TO CLEAN UP WORDING AND MAKE ANY ADJUSTMENTS DUE TO THE SEVERE WATCH OVER THE NORTHWEST. THE WARM FRONT HAS NOT BUDGED OVER THE PAST FEW HOURS AND STORMS CONTINUE TO FIRE OVER NORTHEAST LOUISIANA AND MOVE INTO NORTHWEST MISSISSIPPI. STORMS WERE UNABLE TO MAINTAIN IN THE MORE STABLE DRY AIR JUST EAST OF THE RIVER. STILL LOOKING FOR MORE STORMS TO DEVELOP TONIGHT...ONCE THE STORM SYSTEM MOVING THROUGH TEXAS/OKLAHOMA SHIFTS EAST. WILL NOT BE MAKING ANY CHANGES AT THIS TIME...THE FORECAST WAS OK. && .AVIATION... WILL NOT MAKE ANY MAJOR CHANGES TO THE AVIATION FORECAST. GLH MAY SEE A FEW STORMS THIS EVENING WITH ACTIVITY CONTINUING TO DEVELOP OVER NORTHEAST LOUISIANA AND MOVE EAST. STILL LOOKS LIKE THE SECOND ROUND WILL MOVE INTO THE AREA SHORTLY AFTER MIDNIGHT...SO WILL MAINTAIN THUNDERSTORMS FOR GLH STARTING AROUND 7Z. GWO/JAN/GTR MAY SEE ACTIVITY AROUND 9-11Z. STORMS WILL LIKELY STAY OUT OF THE EAST THROUGH LATE MORNING...SO WILL STICK WITH AROUND 13-15Z FOR MEI/HBG. WILL KEEP TSRA IN THE PREVAILING GROUP. NOT SURE WHAT TO DO WITH THE WINDS...SEVERAL LOCATIONS WILL HAVE OCCASIONAL GUSTS...SO MAY INCREASE WIND SPEEDS THROUGH THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 59 69 46 59 / 89 100 38 4 MERIDIAN 57 74 47 60 / 59 100 51 8 VICKSBURG 61 66 45 63 / 100 100 31 4 HATTIESBURG 60 76 52 62 / 26 100 48 8 NATCHEZ 64 69 44 62 / 92 82 36 4 GREENVILLE 58 61 43 61 / 100 88 35 4 GREENWOOD 59 65 44 58 / 100 94 38 5 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 7
Hazardous weather outlook, Apr 13, 2:54 PM CDT, 13 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 254 PM CDT FRI APR 13 2007 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 141954- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 254 PM CDT FRI APR 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND SATURDAY... ...THUNDERSTORMS... A SEVERE WEATHER OUTBREAK WILL BE POSSIBLE LATE TONIGHT AND SATURDAY AS A MAJOR STORM SYSTEM MOVES EAST ACROSS THE LOWER MISSISSIPPI RIVER VALLEY. THE COMBINATION OF STRONG WIND SHEAR AND INSTABILITY...AND THE PASSAGE OF A STRONG LOW PRESSURE SYSTEM...WILL RESULT IN SEVERE THUNDERSTORMS AFFECTING WESTERN PORTIONS OF THE OUTLOOK AREA LATE TONIGHT...WITH SEVERE STORMS EVENTUALLY SPREADING EASTWARD INTO EASTERN MISSISSIPPI SATURDAY. SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP INITIALLY OVER SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA LATE TONIGHT...AND THEN INCREASE IN COVERAGE AFTER MIDNIGHT AS THEY MOVE INTO WESTERN MISSISSIPPI AND BECOME MORE ORGANIZED. THE LEADING EDGE OF A COMPLEX OF THUNDERSTORMS IS EXPECTED TO REACH THE NATCHEZ TRACE CORRIDOR AFTER SUNRISE SATURDAY MORNING. FROM THERE...THUNDERSTORMS WILL CONTINUE TO SHIFT EAST ACROSS CENTRAL MISSISSIPPI AND INTO EAST AND SOUTHEAST MISSISSIPPI LATE SATURDAY INTO SATURDAY AFTERNOON WHILE CONTINUING TO PRODUCE SEVERE WEATHER. WHILE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES WILL BE POSSIBLE OVER MUCH OF THE OUTLOOK AREA DURING THIS TIME...THE GREATEST RISK FOR TORNADOES WILL BE OVER AREAS LOCATED ALONG AND SOUTH OF A JONESVILLE LOUISIANA TO VICKSBURG MISSISSIPPI TO CANTON TO DE KALB LINE WHERE THE MOST UNSTABLE AIR IS EXPECTED. ...FLOODING... HEAVY RAINFALL WILL ALSO BE A CONCERN OVER MUCH OF THE OUTLOOK AREA LATE TONIGHT INTO SATURDAY AS THUNDERSTORMS DEVELOP AND INCREASE IN COVERAGE...AND LATER ORGANIZE INTO A COMPLEX. RAINFALL AMOUNTS OF ONE TO TWO INCHES WILL BE POSSIBLE OVER MUCH OF THE AREA. HOWEVER...AS THE COMPLEX MOVES INTO EAST AND SOUTHEAST MISSISSIPPI LATE SATURDAY MORNING INTO SATURDAY AFTERNOON WHERE THE GREATEST AMOUNT OF INSTABILITY WILL EXIST AND SLOWS...THUNDERSTORMS COULD EASILY BEGIN TO PRODUCE RAINFALL AMOUNTS OF TWO TO THREE INCHES OVER THESE AREAS. LOCALLY HIGHER AMOUNTS COULD BECOME POSSIBLE DURING THIS TIME IF STORMS BEGIN TO MOVE OVER THE SAME AREA. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL LIKELY BE NEEDED LATE TONIGHT AND SATURDAY. OTHERWISE...ACTIVATION IS NOT EXPECTED THROUGH NEXT FRIDAY APRIL 20TH. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Apr 13, 11:03 PM CDT, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1103 PM CDT FRI APR 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL 13 N BASTROP 32.96N 91.91W
04/13/2007 E1.00 INCH MOREHOUSE LA BROADCAST MEDIA
QUARTER SIZED HAIL REPORTED BY KTVE-MONROE METEOROLOGIST
&&The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 7:37 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 23 min |
| Apr 14, 4:29 AM CDT | Severe Thunderstorm Warning | JAN | Carroll, Holmes | 31 min |
| Apr 14, 5:51 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 27 min |
| Apr 14, 5:54 AM CDT | Tornado Warning | JAN | Yazoo | 17 min |
| Apr 14, 6:25 AM CDT | Severe Thunderstorm Warning | JAN | Adams | 50 min |
| Apr 14, 6:26 AM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Warren | 49 min |
| Apr 14, 6:49 AM CDT | Severe Thunderstorm Warning | JAN | Jefferson | 26 min |
| Apr 14, 6:55 AM CDT | Severe Thunderstorm Warning | JAN | Hinds | 50 min |
| Apr 14, 7:00 AM CDT | Severe Thunderstorm Warning | JAN | Claiborne | 30 min |
| Apr 14, 7:01 AM CDT | Severe Thunderstorm Warning | JAN | Madison, Yazoo | 44 min |
| Apr 14, 7:16 AM CDT | Tornado Warning | JAN | Attala, Holmes, Madison, Yazoo | 44 min |
| Apr 14, 7:38 AM CDT | Tornado Warning | JAN | Leake | 52 min |
| Apr 14, 7:45 AM CDT | Severe Thunderstorm Warning | JAN | Hinds | 30 min |
| Apr 14, 7:57 AM CDT | Severe Thunderstorm Warning | JAN | Attala | 25 min |
| Apr 14, 7:59 AM CDT | Severe Thunderstorm Warning | JAN | Madison, Rankin | 23 min |
| Apr 14, 8:03 AM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Winston | 28 min |
| Apr 14, 8:21 AM CDT | Severe Thunderstorm Warning | JAN | Oktibbeha | 39 min |
| Apr 14, 8:52 AM CDT | Severe Thunderstorm Warning | JAN | Leake | 13 min |
| Apr 14, 8:57 AM CDT | Severe Thunderstorm Warning | JAN | Clay | 17 min |
| Apr 14, 9:28 AM CDT | Severe Thunderstorm Warning | JAN | Hinds, Rankin | 47 min |
| Apr 14, 9:36 AM CDT | Severe Thunderstorm Warning | JAN | Marion | 39 min |
| Apr 14, 9:47 AM CDT | Tornado Warning | JAN | Marion | 33 min |
| Apr 14, 9:58 AM CDT | Severe Thunderstorm Warning | JAN | Covington | 28 min |
| Apr 14, 10:00 AM CDT | Tornado Warning | JAN | Covington | 24 min |
| Apr 14, 10:04 AM CDT | Tornado Warning | JAN | Lamar | 42 min |
| Apr 14, 10:07 AM CDT | Tornado Warning | JAN | Jones | 38 min |
| Apr 14, 10:10 AM CDT | Severe Thunderstorm Warning | JAN | Leake | 35 min |
| Apr 14, 10:28 AM CDT | Tornado Warning | JAN | Forrest | 42 min |
| Apr 14, 10:36 AM CDT | Tornado Warning | JAN | Jones | 39 min |
| Apr 14, 10:49 AM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper | 56 min |
| Apr 14, 10:59 AM CDT | Tornado Warning | JAN | Clarke, Jasper | 46 min |
| Apr 14, 11:05 AM CDT | Tornado Warning | JAN | Jones | 25 min |
| Apr 14, 11:10 AM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 20 min |
| Apr 14, 11:24 AM CDT | Tornado Warning | JAN | Forrest, Lamar | 25 min |
| Apr 14, 11:27 AM CDT | Flash Flood Warning | JAN | Forrest, Lamar | 2 hr |
| Apr 14, 11:49 AM CDT | Severe Thunderstorm Warning | JAN | Winston | 17 min |
| Apr 14, 1:49 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 14 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.